Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes throat pain and pain in left ear when suffering from fever?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am having low grade fever of 99.0 - 100 ( for 2 hours in the evening- night) which goes away on its own. Morning temp are 97 - 98 Deg F. I also have throat pain when I have fever. I had pain and hardening of neck on right side for 12 - 15 days and now its ok but the swelling has shifted to left side. Its hard to feel. It goes away with pain ointment etc and massage. My MD doctor had initially put me on crocin + strepsil as he thought it was perhaps viral. I went to him again after 15 days with problem on left side now and he has suggested cefpodoxime 200 mg BD and ibugesic plus for 7 days as he has seen some redness and swelling on throat examination. I also have slight jaw pain and sometimes I also get pain in the left ear. Its now almost 25 days and I have these symptom. I have normal appetite otherwise and weight is same thus far. Pl guide.
Posted Sun, 9 Feb 2014 in General Health
Answered by Dr. Shoaib Khan 54 minutes later
Brief Answer: Not happy with the 25 day symptoms Detailed Answer: Hello sir and welcome. Thank you for writing to us. I am really thankful for the details provided by you sir, it will surely help to make a more accurate diagnosis and accordingly help you. I would first like to start by asking how many days it has been since you have initiated the course of antibiotics? And if it has been more than 3 days since you have been on the antibiotic, have you experienced a response or improvement yet? Having these symptoms for almost 25 days now is not very common or usual. I would like to inform you that, if the antibiotic does not seem to be providing any relief, then the cause could be something totally different. So, if at all you do not experience a response withing 3-5 days from initiation of the antibiotic, then report to your doctor and request for a throat swab to be conducted at the earliest. Also, do you still have the neck stiffness or pain sir? Do you have any other symptoms like change in vision, weakness, confusion, loss of interest, nausea or vomiting, sensitivity to light, difficulty concentrating, difficulty to wake up or prolonged sleep, etc. Please write back to me if you have any of these symptoms sir, thank you. I look forward to helping you to find the cause and get accurately and rapidly cured sir. I hope you find my response helpful, please do write back to me with your kind response to my queries. Please also feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Follow-up: What causes throat pain and pain in left ear when suffering from fever? 49 minutes later
Dear Doctor, There are no symptoms like the ones you mentioned in your reply. But about antibiotic course, let me tell you, I took Amoxcyillin CV 650 m, bd for 3 days, between 2/1/14 to 4/1/14 and then stopped the medicine on advice from my doctor. The pain on the right side was gone by 12/1/14 and came back on left side by 15/1/14 and my doctor saw it on 17/1/14, i.e. yesterday and I have take antibiotics for 11/2 days and symptoms are same. Fever by evening with swelling and goes without medication in a few hours. Pl advice after seeing this. My temp does not go above 99.4 deg F. and there is pain in the jaw and slight pain in the ear.
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer: We will have to give more time to the antibiotics Detailed Answer: Hello once again sir. A few aspects of your query are still unclear sir. 1. You said you discontinued the antibiotic (amoxicillin CV 650) on the 4th of January on advise of your doctor. And then your doctor started you on antibiotics (cefpodoxime) on the 17th of January. This means you have been on the antibiotics for 1 and a half or 2 days. This means you have been on the antibiotics for too short a period of time, to actually experience a response sir. We may have to wait for a while longer to actually decide on whether or not the antibiotic needs to be changed. 2. In 2-3 days time, we will be able to predict whether or not the antibiotic is helping and if it is, then we will continue it. But if it is not, then we will require a throat swab examination to be sent to the laboratory and make changes to your treatment regimen. 3. I would like you to add a solution called 'tantum mouth wash' or 'betadine mouthwash' to your treatment regimen. Use this solution three times a day to gargle your throat; it is a disinfectant and will rapidly accelerate death of the infection-causing organism. Hope my response helps sir. Hoping and wishing for your speedy recovery and good health thereafter. Best wishes.
Above answer was peer-reviewed by
Follow-up: What causes throat pain and pain in left ear when suffering from fever? 47 hours later
My Blood work was done today CBC,LFT,KFT,and AOS titre. AOS titre was negative and ESR was reported to be 36. All other tests were within range. My throat still pained in the evening and i checked my temp was 98.9 then and I took antipyretic. Please help ??
Answered by Dr. Shoaib Khan 7 hours later
Brief Answer: We need to consider other causes now Detailed Answer: Hello once again sir. It appears as though the antibiotics are not helping much. I would now recommend a thriat swab and also a more detailed investigation to find the cause (which could be ENT or GIT related). A high ESR indicates inflammation somewhere in the body. Your doctor would also have noticed whether or not the antibiotics are helping, we will have to move on from suspecting a simple bacterial infection which by now should have completely resolved with the help of the antibiotics prescribed sir. Please request your doctor to evaluate elaborately and find the cause, as there has been no response to antibioitics at all. If there is any clarification or information required, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor